Alert archive / Pennsylvania / Wind Advisories in 2010

Wind Advisory 5, NWS State College, PA

May 7, 201033 counties in Pennsylvania

NWS State College, PA issued this wind advisory at May 7, 2010, 3:41 PM EDT for 33 counties in Pennsylvania. It took effect at May 8, 2010, 8:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 7, 2010, 3:41 PM EDT (19:41 UTC)
In effect from
May 8, 2010, 8:00 AM EDT
Expired
May 8, 2010, 11:00 PM EDT
In force
15 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2010-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2010-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1854 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

240 
WWUS71 KCTP 071941
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
341 PM EDT FRI MAY 7 2010

...STRONG WINDS EXPECTED ON SATURDAY...

.AN INTENSIFYING STORM SYSTEM WILL TRACK ACROSS THE LOWER GREAT LAKES
ON SATURDAY. THIS STORM WILL PULL A STRONG COLD FRONT ACROSS THE
REGION SATURDAY MORNING. VERY STRONG WINDS WILL OCCUR WITH AND
BEHIND THE FRONT. THE WINDS WILL SLOWLY WEAKEN SATURDAY EVENING.
WINDS WILL AVERAGE 20 TO 30 MPH...WITH GUSTS TO 55 MPH POSSIBLE.

PAZ004>006-010-011-080745-
/O.UPG.KCTP.HW.A.0002.100508T0900Z-100509T0200Z/
/O.NEW.KCTP.WI.Y.0005.100508T1200Z-100509T0300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-
341 PM EDT FRI MAY 7 2010

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM EDT SATURDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WESTERLY WINDS WILL OCCUR SATURDAY...STARTING WHEN A STRONG
COLD FRONT MOVES THROUGH DURING THE MORNING.  WINDS WILL REMAIN
STRONG THROUGH THE DAY...BEFORE GRADUALLY DIMINISHING SATURDAY
EVENING. WINDS WILL AVERAGE 20 TO 30 MPH... WITH THE POTENTIAL
FOR GUSTS UP TO 55 MPH. WINDS WILL BE ESPECIALLY STRONG NEAR
ANY SHOWERS AND THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

PAZ017-024-033-080745-
/O.NEW.KCTP.WI.Y.0005.100508T1400Z-100509T0300Z/
CLEARFIELD-CAMBRIA-SOMERSET-
341 PM EDT FRI MAY 7 2010

...WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 11 PM EDT SATURDAY. 

STRONG WESTERLY WINDS WILL OCCUR SATURDAY...STARTING WHEN A
STRONG COLD FRONT MOVES THROUGH DURING THE MID TO LATE MORNING.
WINDS WILL REMAIN STRONG THROUGH THE DAY...BEFORE GRADUALLY
DIMINISHING SATURDAY EVENING. WINDS WILL AVERAGE 20 TO 30 MPH...
WITH THE POTENTIAL FOR GUSTS UP TO 55 MPH. WINDS WILL BE
ESPECIALLY STRONG NEAR ANY SHOWERS AND THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

RXR
4 follow-up statements
444 
WWUS71 KCTP 080048
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
848 PM EDT FRI MAY 7 2010

...STRONG WINDS EXPECTED ON SATURDAY...

.AN INTENSIFYING STORM SYSTEM WILL TRACK ACROSS THE LOWER GREAT
LAKES ON SATURDAY. THIS STORM WILL PUSH A STRONG COLD FRONT
THROUGH THE REGION EARLY SATURDAY MORNING...FOLLOWED BY STRONG...GUSTY
WINDS LATER IN THE DAY. 

PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-081300-
/O.EXB.KCTP.WI.Y.0005.100508T1600Z-100509T0300Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
848 PM EDT FRI MAY 7 2010

...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 11 PM EDT SATURDAY. 

A SHARP COLD FRONT WILL MOVE THROUGH THE AREA EARLY SATURDAY
MORNING...POTENTIALLY ACCOMPANIED BY A GUSTY THUNDERSTORM IN A FEW
LOCATIONS. HOWEVER...STRONG...GUSTY WEST WINDS WILL BECOME
WIDESPREAD ACROSS THE REGION LATER SATURDAY...AS A STRENGTHENING
STORM SYSTEM PASSES NORTH OF PENNSYLVANIA. PEAK GUSTS BETWEEN 45
AND 55 MPH ARE EXPECTED TO OCCUR DURING THE AFTERNOON...THEN
GRADUALLY DIMINISH SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR
FURTHER DETAILS OR UPDATES.

&&

$$

PAZ004>006-010-011-081300-
/O.CON.KCTP.WI.Y.0005.100508T1200Z-100509T0300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-
848 PM EDT FRI MAY 7 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT
SATURDAY. 

A SHARP COLD FRONT WILL MOVE THROUGH THE AREA EARLY SATURDAY
MORNING...POTENTIALLY ACCOMPANIED BY A GUSTY THUNDERSTORM IN A FEW
LOCATIONS. HOWEVER...STRONG...GUSTY WEST WINDS WILL BECOME
WIDESPREAD ACROSS THE REGION LATER SATURDAY...AS A STRENGTHENING
STORM SYSTEM PASSES NORTH OF PENNSYLVANIA. PEAK GUSTS BETWEEN 45
AND 55 MPH ARE EXPECTED TO OCCUR DURING THE AFTERNOON...THEN
GRADUALLY DIMINISH SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR
FURTHER DETAILS OR UPDATES.

&&

$$

PAZ017-024-033-081300-
/O.CON.KCTP.WI.Y.0005.100508T1400Z-100509T0300Z/
CLEARFIELD-CAMBRIA-SOMERSET-
848 PM EDT FRI MAY 7 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 11 PM EDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 11 PM EDT
SATURDAY. 

A SHARP COLD FRONT WILL MOVE THROUGH THE AREA EARLY SATURDAY
MORNING...POTENTIALLY ACCOMPANIED BY A GUSTY THUNDERSTORM IN A FEW
LOCATIONS. HOWEVER...STRONG...GUSTY WEST WINDS WILL BECOME
WIDESPREAD ACROSS THE REGION LATER SATURDAY...AS A STRENGTHENING
STORM SYSTEM PASSES NORTH OF PENNSYLVANIA. PEAK GUSTS BETWEEN 45
AND 55 MPH ARE EXPECTED TO OCCUR DURING THE AFTERNOON...THEN
GRADUALLY DIMINISH SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR
FURTHER DETAILS OR UPDATES.

&&

$$
215 
WWUS71 KCTP 080916
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
516 AM EDT SAT MAY 8 2010

...STRONG WINDS EXPECTED ON SATURDAY...

.AN INTENSIFYING STORM SYSTEM WILL TRACK ACROSS THE LOWER GREAT
LAKES TODAY. THIS STORM WILL PUSH A STRONG COLD FRONT THROUGH THE
REGION THIS MORNING. GUSTY WINDS WILL OCCUR...ESPECIALLY LATER
THIS AFTERNOON AND EARLY THIS EVENING.

PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-082130-
/O.CON.KCTP.WI.Y.0005.100508T1600Z-100509T0300Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
516 AM EDT SAT MAY 8 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM EDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM EDT
THIS EVENING. 

A SHARP COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING...
ACCOMPANIED BY GUSTY WINDS. HOWEVER...MORE IN THE WAY OF 
WIDESPREAD GUSTY WINDS WILL BE ACROSS THE REGION LATER THIS 
AFTERNOON AND THIS EVENING...AS COLDER AIR ALOFT MOVES IN.
PEAK GUSTS BETWEEN 45 AND 55 MPH ARE EXPECTED TO OCCUR DURING 
THE AFTERNOON HOURS...THEN GRADUALLY DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

PAZ004>006-010-011-082130-
/O.CON.KCTP.WI.Y.0005.100508T1200Z-100509T0300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-
516 AM EDT SAT MAY 8 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

A SHARP COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING...
ACCOMPANIED BY GUSTY WINDS. HOWEVER...MORE IN THE WAY OF
WIDESPREAD GUSTY WINDS WILL BE ACROSS THE REGION LATER THIS
AFTERNOON AND THIS EVENING...AS COLDER AIR ALOFT MOVES IN. PEAK
GUSTS BETWEEN 45 AND 55 MPH ARE EXPECTED TO OCCUR DURING THE
AFTERNOON HOURS...THEN GRADUALLY DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

PAZ017-024-033-082130-
/O.CON.KCTP.WI.Y.0005.100508T1400Z-100509T0300Z/
CLEARFIELD-CAMBRIA-SOMERSET-
516 AM EDT SAT MAY 8 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
11 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
11 PM EDT THIS EVENING. 

A SHARP COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING...
ACCOMPANIED BY GUSTY WINDS. HOWEVER...MORE IN THE WAY OF
WIDESPREAD GUSTY WINDS WILL BE ACROSS THE REGION LATER THIS
AFTERNOON AND THIS EVENING...AS COLDER AIR ALOFT MOVES IN. PEAK
GUSTS BETWEEN 45 AND 55 MPH ARE EXPECTED TO OCCUR DURING THE
AFTERNOON HOURS...THEN GRADUALLY DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

MARTIN
672 
WWUS71 KCTP 081415
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1015 AM EDT SAT MAY 8 2010

...STRONG WINDS EXPECTED ON SATURDAY...

.AN INTENSIFYING STORM SYSTEM WILL TRACK ACROSS THE LOWER GREAT
LAKES TODAY. GUSTY WINDS WILL OCCUR IN THE WAKE OF THIS STORM
...ESPECIALLY LATER THIS AFTERNOON AND EARLY THIS EVENING.

PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-090215-
/O.CON.KCTP.WI.Y.0005.100508T1600Z-100509T0300Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1015 AM EDT SAT MAY 8 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

A SHARP COLD FRONT MOVING EAST OF THE AREA WILL BRING STRONG GUSTY
WINDS TO THE REGION TODAY. PEAK GUSTS BETWEEN 45 AND 55 MPH ARE
EXPECTED TO OCCUR DURING THE AFTERNOON HOURS...BEFORE GRADUALLY
DIMINISHING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

PAZ004>006-010-011-090215-
/O.CON.KCTP.WI.Y.0005.000000T0000Z-100509T0300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-
1015 AM EDT SAT MAY 8 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

A SHARP COLD FRONT MOVING EAST OF THE AREA WILL BRING STRONG GUSTY
WINDS TO THE REGION TODAY. PEAK GUSTS BETWEEN 45 AND 55 MPH ARE
EXPECTED TO OCCUR DURING THE AFTERNOON HOURS...BEFORE GRADUALLY
DIMINISHING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

PAZ017-024-033-090215-
/O.CON.KCTP.WI.Y.0005.000000T0000Z-100509T0300Z/
CLEARFIELD-CAMBRIA-SOMERSET-
1015 AM EDT SAT MAY 8 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

A SHARP COLD FRONT MOVING EAST OF THE AREA WILL BRING STRONG GUSTY
WINDS TO THE REGION TODAY. PEAK GUSTS BETWEEN 45 AND 55 MPH ARE
EXPECTED TO OCCUR DURING THE AFTERNOON HOURS...BEFORE GRADUALLY
DIMINISHING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$
423 
WWUS71 KCTP 081824
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
224 PM EDT SAT MAY 8 2010

...STRONG WINDS EXPECTED ON SATURDAY...

.AN INTENSIFYING STORM SYSTEM WILL TRACK ACROSS THE LOWER GREAT
LAKES TODAY. GUSTY WINDS WILL OCCUR IN THE WAKE OF THIS STORM ...
ESPECIALLY LATER THIS AFTERNOON AND EARLY THIS EVENING.

PAZ012-018-019-025>027-034-037-041-042-045-046-049>053-058-090630-
/O.NEW.KCTP.FZ.A.0003.100510T0300Z-100510T1200Z/
/O.CON.KCTP.WI.Y.0005.000000T0000Z-100509T0300Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
SCHUYLKILL-
224 PM EDT SAT MAY 8 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

A SHARP COLD FRONT MOVING EAST OF THE AREA WILL BRING STRONG
GUSTY WINDS TO THE REGION TODAY. PEAK GUSTS BETWEEN 45 AND 55 MPH
ARE EXPECTED TO OCCUR DURING THE AFTERNOON HOURS...BEFORE
GRADUALLY DIMINISHING TONIGHT.

IN ADDITION...COLD DRY AND LIGHT WINDS SUNDAY NIGHT INTO MONDAY
MORNING WILL LIKELY PRODUCE VERY COLD OVERNIGHT LOWS WITH 3 TO 6
HOURS OF SUB-FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.


A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS.

&&

$$

PAZ004>006-010-011-090630-
/O.NEW.KCTP.FZ.A.0003.100510T0300Z-100510T1200Z/
/O.CON.KCTP.WI.Y.0005.000000T0000Z-100509T0300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-
224 PM EDT SAT MAY 8 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

A SHARP COLD FRONT MOVING EAST OF THE AREA WILL BRING STRONG
GUSTY WINDS TO THE REGION TODAY. PEAK GUSTS BETWEEN 45 AND 55 MPH
ARE EXPECTED TO OCCUR DURING THE AFTERNOON HOURS...BEFORE
GRADUALLY DIMINISHING TONIGHT.

IN ADDITION...COLD DRY AND LIGHT WINDS SUNDAY NIGHT INTO MONDAY
MORNING WILL LIKELY PRODUCE VERY COLD OVERNIGHT LOWS WITH 3 TO 6
HOURS OF SUB-FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS.

&&

$$

PAZ017-024-033-090630-
/O.NEW.KCTP.FZ.A.0003.100510T0300Z-100510T1200Z/
/O.CON.KCTP.WI.Y.0005.000000T0000Z-100509T0300Z/
CLEARFIELD-CAMBRIA-SOMERSET-
224 PM EDT SAT MAY 8 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

A SHARP COLD FRONT MOVING EAST OF THE AREA WILL BRING STRONG
GUSTY WINDS TO THE REGION TODAY. PEAK GUSTS BETWEEN 45 AND 55 MPH
ARE EXPECTED TO OCCUR DURING THE AFTERNOON HOURS...BEFORE
GRADUALLY DIMINISHING TONIGHT.

IN ADDITION...COLD DRY AND LIGHT WINDS SUNDAY NIGHT INTO MONDAY
MORNING WILL LIKELY PRODUCE VERY COLD OVERNIGHT LOWS WITH 3 TO 6
HOURS OF SUB-FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD DAMAGE SENSITIVE PLANTS AND CROPS.

&&

$$

PAZ028-035-036-056-057-059-063>066-090300-
/O.CON.KCTP.WI.Y.0005.000000T0000Z-100509T0300Z/
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
224 PM EDT SAT MAY 8 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

A SHARP COLD FRONT MOVING EAST OF THE AREA WILL BRING STRONG
GUSTY WINDS TO THE REGION TODAY. PEAK GUSTS BETWEEN 45 AND 55 MPH
ARE EXPECTED TO OCCUR DURING THE AFTERNOON HOURS...BEFORE
GRADUALLY DIMINISHING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY DOWN
TREE LIMBS AND COULD CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at May 7, 2:51 PM EDT, 50 minutes earlier.

Area forecast discussion, May 7, 2:51 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 PM EDT FRI MAY 7 2010

.SYNOPSIS...
A DEVELOPING STORM OVER THE CENTRAL PLAINS THIS MORNING WILL
MOVE ACROSS THE LOWER LAKES FRIDAY NIGHT...DRAGGING A STRONG
COLD FRONT ACROSS THE REGION SATURDAY MORNING. GUSTY WINDS
AND STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. MUCH
COLDER TEMPERATURES WILL FOLLOW FOR THE WEEKEND. THERE WILL
BE A CHC FOR SNOW ACROSS THE MOUNTAINS SATURDAY EVENING.

TEMPERATURES WILL SLOWLY MODERATE BY MID WEEK...AS HIGH
PRESSURE BUILDS OFF THE EAST COAST. SOME SHOWERS COULD
OCCUR AGAIN BY MID WEEK...AS ANOTHER COLD FRONT NEARS THE
AREA.

&&

.NEAR TERM /UNTIL 4 PM THIS AFTERNOON/...
CLOUDS WILL CONTINUE TO INCREASE/THICKEN FROM THE WEST THIS
AFTN...ESP ACROSS W PA. WEAK BOUNDARY SLIDING NORTH WILL BRING
LIGHT SHOWERS TO NORTHERN TIER EARLY...BUT MUCH OF THE DAY WILL
DRY. COULD SEE A SHOWER OR THUNDERSTORM VERY LATE THIS AFTERNOON
ACROSS THE WEST AS STORM SYSTEM APPROACHES WITH INCREASING JET
DYNAMICS AND THERMAL RIDGE. BUT MAIN ACTIVITY SHOULD HOLD OFF TIL
THE EVENING HOURS.

&&

.SHORT TERM /4 PM THIS AFTERNOON THROUGH SATURDAY NIGHT/...
WHILE LOW LVL MOISTURE WILL BE LIMITED...THE COMBINATION OF AN
ABNORMALLY DEEP STORM SYSTEM...POSITION OF DRY PUNCH...THERMAL
RIDGE...AND STRONG JET...ARE INDICATIONS THAT SOME RATHER STRONG
STORMS MAY FORM FROM LATER THIS AFTERNOON INTO SATURDAY MORNING
ACROSS THE AREA.

IN ADDITION...CONCERN ABOUT STRONG WINDS ALONG AND JUST BEHIND
THE COLD FRONT...GIVEN HOW STRONG THE WIND FIELDS WILL BE. THUS
HAVE ISSUED A HIGH WIND WATCH FOR SATURDAY FOR THE NW MTS. ANY
STORMS WOULD ADD TO THE RISK OF DAMAGING WINDS.

STRONG DRY PUNCH SHOULD RESULT IN MUCH OF THE DAY BEING ON THE
DRY SIDE ONCE THE FRONT MOVES ACROSS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE LONG RANGE STARTS OFF UNSEASONABLY COOL. 12Z GEFS 850 TEMPS
HOLDING AROUND -2SD FROM SATURDAY NIGHT INTO MONDAY AM...BOTTOMING
OUT SUNDAY AM AROUND -6C ACROSS THE CWA. ASIDE FROM THE BELOW-
NORMAL TEMPS...THE WX SHOULD BE FAIRLY BENIGN FROM SUNDAY INTO
MONDAY.

A SYSTEM WILL APPROACH THE AREA MONDAY NIGHT INTO
TUESDAY...BRINGING AN INCREASE IN CLOUDS AND EVENTUALLY SOME
PRECIP. 12Z OPERATIONAL RUNS OF THE GFS AND ECMWF BOTH SHOW A
DECENT SLUG OF MOISTURE SLIDING ACROSS THE REGION TUES INTO TUES
NIGHT...AND 12Z GEFS SHOWS POPS INCREASING SIGNIFICANTLY DURING
THIS TIME.

THIS SYSTEM DRAGS A COLD FRONT THROUGH THE AREA WEDNESDAY. HIGH
PRESSURE MAY BRIEFLY NOSE INTO THE AREA BEHIND THIS
SYSTEM...ALLOWING FOR A TEMPORARY RESPITE FROM THE UNSETTLED
WEATHER ON THURSDAY. HOWEVER...ANOTHER SYSTEM IS EXPECTED TO
APPROACH BY THE END OF NEXT WEEK OR EARLY NEXT WEEKEND.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
WIDESPREAD VFR WILL LAST AT LEAST THROUGH THE REST OF THE DAYTIME
HOURS...BEFORE AN APPROACHING LOW PRESSURE SYSTEM BRINGS A CHC OF
SHRA/TSRA TO WESTERN AIRFIELDS BY THIS EVENING. AS OF NOW...WHILE
A FEW SCATTERED TS CELLS MAY TEMPORARILY DROP CONDITIONS TO
MVFR/IFR IN KBFD OVERNIGHT...IT APPEARS THE MAIN FEATURE OF
INTEREST WITH THIS SYSTEM WILL BE THE WINDS GENERATED BEHIND SFC
COLD FRONT. LIKELY ALL AIRFIELDS...ESPECIALLY KJST...KBFD...AND
KAOO WILL SEE SUSTAINED WINDS IN THE 20-25KT RANGE WITH OCCASIONAL
GUSTS OVER 30KTS OUT OF THE WSW FRIDAY NIGHT INTO SATURDAY.

OUTLOOK...
SAT-SUN...WINDY...SCT SHRA IN THE WESTERN AND CENTRAL AREAS.
MON...NO SIG WX EXPECTED.
TUE AND WED...RAIN/TSRA POSSIBLE.

&&

.FIRE WEATHER...
RECENT RAINS AND FOLIAGE GREEN UP HAVE DIMINISHED THE OVERALL
FIRE DANGER TO LOW OVER MOST OF THE AREA SO NO HEADLINES PLANNED
AT THIS POINT. HOWEVER...ABNORMALLY STRONG WINDS THIS WEEKEND
ARE OF CONCERN. LATER SHIFTS CAN MONITOR THE SITUATION.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR
PAZ004>006-010-011.

&&

SYNOPSIS...MARTIN
NEAR TERM...RXR
SHORT TERM...MARTIN
LONG TERM...EVANEGO
AVIATION...LA CORTE/DICKEY
FIRE WEATHER...MARTIN
Hazardous weather outlook, May 7, 5:49 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
549 AM EDT FRI MAY 7 2010

PAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066-081000-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
549 AM EDT FRI MAY 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT ACROSS THE REGION...AS A STRONG COLD FRONT MOVES INTO
THE STATE TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE STORMS COULD LINGER INTO SATURDAY MORNING...
MAINLY ACROSS CENTRAL AND EASTERN SECTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

PAZ004>006-010-011-081000-
WARREN-MCKEAN-POTTER-ELK-CAMERON-
549 AM EDT FRI MAY 7 2010

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
THIS EVENING AND OVERNIGHT ACROSS THE REGION...AS A STRONG COLD
FRONT MOVES INTO THE STATE TONIGHT. THE MAIN THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

STRONG TO SEVERE STORMS COULD LINGER INTO EARLY SATURDAY MORNING
ACROSS THE NORTHWESTERN MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:59 AM EDTHigh Wind WatchCTPCameron, Elk, McKean, Potter, Warren12 hr

Nearby

Wind Advisories in Pennsylvania, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.